Fatima Boukhalfa, Mohamed Helal, Abdelkader Lakmeche

DOI Number
First page
Last page


We develop an impulsive model for zoonotic visceral leishmaniasis disease on a population of dogs. The disease infects a population D of dogs. We determine the basic reproduction number R0, which depends on the vectorial capacity C. Our analysis focuses on the values of C which give either stability or instability of the disease-free equilibrium (DFE). If the vectorial capacity C is less than some threshold, we obtain the stability of DFE, which means that the disease is eradicated for any period of culling dogs. Otherwise, for C greater than the threshold, the period of culling must be in a limited interval. For the particular case, when the period of culling is equal to the threshold, we observe bifurcation phenomena, which means that the disease is installed. In our study of the exponential stability of the DFE we use the fixed point method, and for the bifurcation we use the Lyapunov-Schmidt method.


impulsive differential equations, mathematical models, periodic solutions, bifurcation, stability


Leishmanias model; Exponential stability; Bifurcation; Impulsive differential equations

Full Text:



D. D. Bainov and P. S. Simeonov, Oscillation Theory of Impulsive Differential Equations. International Publications, Orlando, Fla, USA, 1998.

D. D. Bainov and P. S. Simeonov, Impulsive Differential Equations: Asymptotic Properties of the Solutions. vol. of Series on Advances in Mathematics for Applied Sciences, World Scientific, Singapore, 1995.

D. D. Bainov and V. Covachev, Impulsive Differential Equations with a Small Parameter. vol. 24 of Series on Advances in Mathematics for Applied Sciences, World Scientific, Singapore, 1994.

D. D. Bainov and P. S. Simeonov, Impulsive differential equations: periodic solutions and applications. Longman Scientific and Technical, Essex, England, 1993.

D. D. Bainov, V. Lakshmikantham, and P. S. Simeonov, Theory of Impulsive Differential Equations. vol. 6 of Series in Modern Applied Mathematics, World Scientific, Singapore, 1989.

D. D. Bainov and P. S. Simenov, Systems with Impulse Effect Stability Theory and Applications. Ellis Horwood Limited, Chichester, 1989.

A. Boudermine, M. Helal and A. Lakmeche, Bifurcation of non trivial periodic solutions for pulsed chemotherapy model. Journal of Mathematical Sciences and Applications, E- Notes, 2 (2014) 2, 22–44.

F. Boukhalfa, M. Helal and A. Lakmeche, Visceral leishmania model. ITM Web of Conferences 4 (2015) 01007, 1–7.

A. N. Chatterjee, P. K. Roy and J. Mondal, Mathematical Model for Suppression of Sand Flies through IRS with DDT in Visceral Leishmaniasis. American Journal of Mathmatics and Science, 2 (2013) 1, 105–112

S. N. Chow and J. Hale, Methods of bifurcation theory. Springer Verlag, 1982.

O. Courtenay, R. J. Quinnell, L. M. Garcez, J. J. Shaw and C. Dye, Infectiousness in a Cohort of Brazilian Dogs: Why Culling Fails to Control Visceral Leishmaniasis in Areas of High Transmission. The Journal of Infectious Diseases, 186 (2002), 1314–1320

O. Courtenay, D. W. Macdonald, R. Lainson, J. J. Shaw and C. Dye, Epidemiology of canine leishmaniasis: a comparative serological study of dogs and foxes in Amazon Brazil. Parasitology, 109 (1994), 273-279.

A. Dishliev and D. D. Bainov, Dependence upon initial conditions and parameters of solutions of impulsive differential equations with variable structure. International Journal of Theoretical Physics, 29 (1990), 655–676.

A. D’onofrio, On pulse vaccination strategy in the SIR epidemic model with vertical transmission. Appl. Math. Lett., 18 (2005), 729–732.

C. Dye, The logic of visceral leishmaniasis control. Am J Trop Med Hyg. 55 (1996), 125–130.

G. Iooss, Bifurcation of maps and applications. Study of mathematics, North Holland 1979.

R. Kumar and S. Nylen, Immunobiology of visceral leishmaniasis. Front Immunol., 3 (2012) 251, 1–10.

A. Lakmeche and O. Arino, Bifurcation of nontrivial periodic solutions of impulsive differential equations arising in chemotherapeutic treatment. Dynamics Cont. Discr. Impl. Syst., 7 (2000), 265–287.

A. Lakmeche and O. Arino, Nonlinear mathematical model of pulsed-therapy of hetergenous tumor. Nonlinear Anal. Real World Appl. 2 (2001), 455–465.

Ah. Lakmeche, M. Helal and A. Lakmeche, Pulsed chemotherapy treatment, Electronic Journal of Mathematical Analysis and Applications, 2 (2014) 1, 127-148.

H. C. Wei, S. F. Hwang, J. T. Lin and T. J. Chen, The role of initial tumor biomass size in a mathematical model of periodically pulsed chemotherapy. Computers and Mathematics with Applications, 61 (2011), 3117–3127.

A. Moloo and J. Postigo (W.H.O.), The World Health Organization to implement online epidemiological surveillance for leishmaniasis. 21 june 2016, Geneva.

R. J. Quinnell, O. Courtenay, L. Garcez and C. DYE, The epidemiology of canine leishmaniasis: transmission rates estimated from a cohort study in Amazonian Brazil. Parasitology, 115 (1997), 143–156.



  • There are currently no refbacks.

© University of Niš | Created on November, 2013
ISSN 0352-9665 (Print)
ISSN 2406-047X (Online)